MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed then fractured, resulting in embolization, and requiring intervention.This 6x150, 130 cm eluvia drug-eluting vascular stent system was selected for use during a superficial femoral artery (sfa) stenting procedure.The 99% chronically occluded sfa was moderately calcified and moderately tortuous.The lesion was predilated using a 4mm balloon, then an attempt was made to implant this stent.During deployment using the thumb wheel, approximately 1cm of the stent deployed; however, the remainder of the stent did not deploy despite fully rolling the thumb wheel back.The blue handle was then attempted, but it disconnected from the device.The stent was able to be backed out over the wire, but when trying to pull it back in the sheath, the exposed portion of stent fractured distally 10mm and embolized to the femoral artery.The piece was able to be snared, and the procedure was completed with a different stent.The procedure was prolonged, but the patient fully recovered.
 
Event or Problem Description
It was reported that the stent partially deployed then fractured, resulting in embolization, and requiring intervention.This 6x150, 130 cm eluvia drug-eluting vascular stent system was selected for use during a superficial femoral artery (sfa) stenting procedure.The 99% chronically occluded sfa was moderately calcified and moderately tortuous.During the procedure, the chronic total occlusion in the sfa/popliteal was crossed and the lesion was predilated using a 4mm balloon, then they advanced the device to below knee popliteal.An attempt was made to implant this stent; however, during deployment using the thumb wheel, approximately 1cm of the stent deployed.The remainder of the stent did not deploy despite fully rolling the thumb wheel back.The blue handle was then attempted, but it disconnected from the device.The stent was able to be backed out over the wire, but when trying to pull it back in the sheath, the exposed portion of stent fractured distally 10mm and embolized to the femoral artery.The piece was able to be snared, and the procedure was completed with a different stent.The procedure was prolonged, but the patient fully recovered.It was further reported that the device was being deployed in the popliteal 2 segment below the knee.The previous report of embolization was further clarified as the detached/fractured stent piece traveled to the femoral artery and the physician successfully snared out the entire end piece.
 
Additional Manufacturer Narrative
Corrected b5: describe event or problem device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this eluvia self-expanding stent system was returned fractured into two pieces; likely caused during the interaction of the sheath when attempting to remove from the body.The exposed stent measured 3.5cm and the recovered piece measured 10mm.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual and microscopic examination revealed bunching at the nose cone and a broken rack/pull grip.Inspection of the remainder of the device revealed no other damage or irregularities.The reported clinical observations of partial deploy, fracture, and difficult to remove were confirmed.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20413081
Report Number2124215-2024-61971
Device Sequence Number18237725
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public08714729876625
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0032563405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown